Alert archive / Texas / Red Flag Warnings in 2011
Red Flag Warning 39, NWS San Angelo, TX
NWS San Angelo, TX issued this red flag warning at Jun 26, 2011, 4:11 AM CDT for 8 counties in Texas. It took effect at Jun 26, 2011, 12:00 PM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2011, 4:11 AM CDT (09:11 UTC)
- In effect from
- Jun 26, 2011, 12:00 PM CDT
- Expired
- Jun 26, 2011, 9:00 PM CDT
- In force
- 9 hr
- Issued by
- NWS San Angelo, TX
Counties Callahan County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Taylor County, TX, Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 52 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.2 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2303 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 1874 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
605 WWUS84 KSJT 260911 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 411 AM CDT SUN JUN 26 2011 ...RED FLAG WARNING FOR THE BIG COUNTRY... .CRITICAL FIRE WEATHER WEATHER CONDITIONS ARE EXPECTED ACROSS THE BIG COUNTRY THIS AFTERNOON AND EVENING DUE TO STRONG SOUTH WINDS AND RELATIVE HUMIDITY VALUES LESS THAN 20 PERCENT. ALSO...MOST OF THIS AREA IS UNDER EXCEPTIONAL DROUGHT CONDITIONS WHICH WILL ENHANCE THE FIRE DANGER EVEN MORE. TXZ049-054-098-099-113-114-127-128-270200- /O.NEW.KSJT.FW.W.0039.110626T1700Z-110627T0200Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN- 411 AM CDT SUN JUN 26 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY... THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM CDT THIS EVENING. * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...HASKELL... THROCKMORTON...JONES...SHACKELFORD...TAYLOR...CALLAHAN. * WIND: SOUTH WINDS 20 TO 25 MPH AT THE 20 FOOT LEVEL. * HUMIDITY: 15 TO 20 PERCENT * TIMING: THIS AFTERNOON AND EVENING. * IMPACTS: STRONG WINDS...DRY VEGETATION AND LOW RELATIVE HUMIDITIES WILL BE VERY FAVORABLE FOR THE DEVELOPMENT OF DANGEROUS WIND DRIVEN FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT
1 follow-up statement
716 WWUS84 KSJT 262042 RFWSJT URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN ANGELO TX 342 PM CDT SUN JUN 26 2011 ...RED FLAG WARNING CONTINUES FOR THE BIG COUNTRY... .CRITICAL FIRE WEATHER WEATHER CONDITIONS WILL CONTINUE ACROSS THE BIG COUNTRY THIS AFTERNOON AND EVENING DUE TO STRONG SOUTH WINDS NEAR 20 MPH AND RELATIVE HUMIDITY VALUES LESS THAN 20 PERCENT. ALSO...MOST OF THIS AREA IS UNDER EXCEPTIONAL DROUGHT CONDITIONS WHICH WILL FURTHER ENHANCE THE FIRE DANGER. TXZ049-054-098-099-113-114-127-128-270200- /O.CON.KSJT.FW.W.0039.000000T0000Z-110627T0200Z/ FISHER-NOLAN-HASKELL-THROCKMORTON-JONES-SHACKELFORD-TAYLOR- CALLAHAN- 342 PM CDT SUN JUN 26 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITY FOR THE BIG COUNTRY... * AFFECTED AREA: IN TEXAS...FISHER...NOLAN...HASKELL... THROCKMORTON...JONES...SHACKELFORD...TAYLOR...CALLAHAN. * WIND: SOUTH 20 FOOT WINDS NEAR 20 MPH. * HUMIDITY: 17 TO 20 PERCENT * TIMING: THIS AFTERNOON AND EVENING. * IMPACTS: STRONG WINDS...DRY VEGETATION AND LOW RELATIVE HUMIDITIES WILL BE VERY FAVORABLE FOR THE DEVELOPMENT OF DANGEROUS WIND DRIVEN WILDFIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WWW.SRH.NOAA.GOV/SJT JOHNSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this red flag warning went out at Jun 26, 4:03 AM CDT, 8 minutes earlier.
Area forecast discussion, Jun 26, 4:03 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 403 AM CDT SUN JUN 26 2011 .SHORT TERM... A LARGE UPPER HIGH WILL CONTINUE TO GRIP WC TX AND RESULT IN STRONG SUBSIDENCE AND LOTS OF SUNSHINE ALLOWING THE MAX TEMPS TO RISE INTO THE TRIPLE DIGITS OVER A LARGE PART OF THE REGION THIS AFTERNOON. THE WARMEST TEMPERATURES WILL CONTINUE TO BE ACROSS THE FAR NORTH AND THE WESTERN AREAS. && .LONG TERM... A CONTINUATION OF HOT AND DRY WEATHER WILL CONTINUE ACROSS WEST CENTRAL TEXAS THIS WEEK INTO NEXT WEEKEND AS A PERSISTENT RIDGE OF HIGH PRESSURE INFLUENCES THE REGION. DAYTIME HIGHS WILL TOP 100 DEGREES OVER MUCH OF THE AREA THROUGH AT LEAST FRIDAY...WITH THE EXCEPTION OF THE NORTHWEST HILL COUNTRY AND NORTH EDWARDS PLATEAU WHERE SOME UPPER 90S WILL OCCUR. MINIMUM TEMPERATURES WILL BE WARM WITH OVERNIGHT LOWS IN THE 70S. DESPITE THE WARM TEMPERATURES...HEAT INDICES ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH THE PERIOD. && .FIRE WEATHER... CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS THE BIG COUNTRY THIS AFTERNOON AND EVENING DUE TO RH VALUES LESS THAN 20 PERCENT... 20 FOOT SOUTH WINDS OF 20 TO 25 MPH...HOT TEMPERATURES AND EXCEPTIONAL DROUGHT CONDITIONS. ELEVATED FIRE WEATHER CONDITIONS CAN BE EXPECTED THROUGH THE MIDDLE OF NEXT WEEK FOR MUCH OF THE CONCHO VALLEY AND BIG COUNTRY. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 103 75 103 75 100 / 0 0 0 0 0 SAN ANGELO 106 77 105 76 102 / 0 0 0 0 0 JUNCTION 100 75 100 74 98 / 0 0 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM CDT THIS EVENING FOR THE FOLLOWING ZONES: CALLAHAN...FISHER...HASKELL...JONES... NOLAN...SHACKELFORD...TAYLOR...THROCKMORTON. && 21/24
Hazardous weather outlook, Jun 25, 3:00 PM CDT, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 300 PM CDT SAT JUN 25 2011 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-262000- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 300 PM CDT SAT JUN 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE ACROSS PARTS OF THE CONCHO VALLEY AND BIG COUNTRY THIS AFTERNOON AND EARLY EVENING DUE TO GUSTY SOUTH WINDS AND LOW RELATIVE HUMIDITY VALUES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ELEVATED TO NEAR CRITICAL FIRE WEATHER CONDITIONS CAN BE EXPECTED ACROSS MUCH OF THE CONCHO VALLEY AND BIG COUNTRY ON SUNDAY AFTERNOON...AS GUSTY SOUTH WINDS COMBINE WITH LOW RELATIVE HUMIDITY VALUES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. DANIELS
Nearby
Red Flag Warnings in Texas, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.